Missouri, 2008Damaging Winds in Missouri, July 12, 2008
July 12, 2008 · NWS SGF · 2 events in 2 counties and zones
A severe thunderstorm caused damaging wind gusts in Stone County. A 60 mph wind gust was estimated in Taney County near Branson.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm caused damaging wind gusts in Stone County. A 60 mph wind gust was estimated in Taney County near Branson.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 12, 5:05 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 12, 5:05 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 PM CDT SAT JUL 12 2008
...UPDATE TO AVIATION...
.DISCUSSION...
COLD FRONT EXTENDS FROM JUST NORTH OF ST. LOUIS TO OSAGE BEACH TO
FORT SCOTT. CLOUD COVER FROM CONVECTION FROM LAST NIGHT AND EARLY
THIS MORNING HAS KEPT TEMPERATURES AND INSTABILITY DOWN OVER
SOUTHEAST KS AND MUCH OF WESTERN MO. BREAKS IN THE CLOUD COVER
HAVE ALLOWED AREAS OVER THE EASTERN MO OZARKS TO DESTABILIZE WITH
NO CAP. RUC SHOWING MLCAPES AROUND 2000 J/KG OVER THE EASTERN
OZARKS...AND ANOTHER AREA OF INSTABILITY ALSO EXISTS ALONG THE
OK/AR STATE LINES WHERE TEMPERATURES HAVE GOTTEN INTO THE UPPER
80S/LOW 90S. LOW LEVEL SFC-850MB FLOW HAS BECOME QUITE VEERED
LIMITING CONVERGENCE ALONG THE SFC FRONT OVER THE MO OZARKS WHICH
ISNT HELPING IN TERMS OF FOCUSING CONVECTION. LOW LEVEL
CONVERGENCE IS ACTUALLY STRONGER AHEAD OF THE ACTUAL COLD FRONT
ACROSS SOUTHERN IL INTO SOUTHEAST MO WHERE SOME STRONGER TSTMS
UPDRAFTS HAVE GONE UP. ANOTHER AREA OF FOCUS MAY EVENTUALLY
DEVELOP OVER NORTHEAST OK INTO EXTREME SW MO WHERE CONVERGENCE IS
EXPECTED TO INCREASE AS THE FRONT MOVES SOUTH INTO THAT AREA.
VERTICAL SHEAR A LITTLE STRONGER THAN ANTICIPATED BETWEEN THE
SUBTROPICAL RIDGE AND SINKING BELT OF UPPER WESTERLIES ASSOCIATED
WITH TROUGHING OVER THE NORTHERN U.S.. ANYWHERE WERE INSTABILITY
AND LOW LEVEL CONVERGENCE CAN EXIST TOGETHER...SOME SEVERE STORMS
WILL OCCUR. BEST BETS WILL BE THE EASTERN AND SOUTHERN CWFA.
PWATS FROM THE GFS AND NAM INCREASE TO OVER TWO INCHES OVER
SOUTHERN MO TONIGHT. WHERE 850MB CONVERGENCE EXISTS...EXCESSIVE
RAINFALL WILL BE POSSIBLE. USING THE SREF AND ECMWF AS GENERAL
GUIDES...BELIEVE THE MAIN FOCUS FOR ELEVATED HEAVY RAIN PRODUCING
CONVECTION THIS EVENING AND OVERNIGHT WILL BE ALONG THE AR/MO/OK
STATE LINES. FRANKLY...GIVEN MESOSCALE INFLUENCES...ITS TOUGH TO
TELL WHERE THE HEAVY RAIN BANDS WILL SET UP...SO IM JUST AIMING
FOR THE MOST LIKELY SCENARIO.
DRIER AND COOLER AIR WILL MOVE IN BEHIND THE FRONT WITH SOME
REFRESHINGLY NICE TEMPERATURES/DEW POINTS FOR A COUPLE OF DAYS.
SUBTROPICAL RIDGE IS EXPECTED TO GRADUALLY BUILD BACK TO THE NORTH
DURING THE MID/LATE WEEK. DSA
&&
.AVIATION...
FOR THE 00Z TAFS...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH
EAST/SOUTHEAST TOWARDS THE JLN/SGF TERMINAL LOCATIONS FOR THE
ONSET OF THE 00Z TAFS. MVFR FLIGHT CONDITIONS WILL BE PREDOMINANT
OVER THE FIRST SEVERAL HOURS OF THE TERMINAL FORECAST BUT COULD
DROP INTO IFR CONDITIONS WITHIN HEAVIER THUNDERSTORMS. VFR
CONDITIONS EXPECTED LATER THIS EVENING THROUGH THE REMAINDER OF
THE FORECAST.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR MOZ088-093>097-
101>105.
KS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ101.
&&Hazardous weather outlook, Jul 12, 6:43 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT SAT JUL 12 2008
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
743 PM CDT SAT JUL 12 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE MISSOURI OZARKS AND
SOUTHEAST KANSAS TONIGHT. THUNDERSTORMS WITH HEAVY RAIN WILL
AFFECT MAINLY SOUTHERN SECTIONS OF MISSOURI THIS EVENING INTO THE
OVERNIGHT HOURS WHERE SEVERAL INCHES OF RAIN WILL BE POSSIBLE.
WHILE THE HIGHER INSTABILITY WILL REMAIN SOUTH OF THE
AREA...STORMS WITH HEAVY RAIN WILL BRING A CHANCE OF FLASH
FLOODING OVER SOUTHERN MISSOURI...GENERALLY SOUTH OF HIGHWAY 60 TONIGHT.
SEVERE STORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SOME LINGERING SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE EARLY
IN THE DAYLIGHT HOURS ALONG THE ARKANSAS BORDER SUNDAY
MORNING...BUT SEVERE WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERG
Thunderstorm Wind, Stone
- When
- July 12, 7:37 PM CST
- Where
- Stone County, 2.15 mi NNE of Kimberling City
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.630, -93.420
Thunderstorm wind gusts downed a few trees in Kimberling City.
Thunderstorm Wind, Taney
- When
- July 12, 7:47 PM CST
- Where
- Taney County, 0.69 mi S of Branson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.640, -93.220
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in New Jersey, July 12 to 16, 20083 deaths · 4 events
- Flash Flooding in Arizona, July 12, 20082 deaths · 3 injured · $625,000 · 3 events
- Flash Flooding and Flooding in Ohio, July 12 to 13, 20081 death · $47,000 · 52 kt wind · 12 events
- Heat in Pennsylvania, July 12, 20081 death · 1 event
- Flash Flooding in California, July 12 to 15, 2008$1.7 million · 6 events
- Flash Flood and Damaging Winds in Wisconsin, July 12, 20081 injured · $225,000 · 65 kt wind · 11 events
- Flash Flooding and Lightning Strike in Illinois, July 12, 20082 injured · $145,000 · 8 events
- Flash Flooding in New Mexico, July 12 to 13, 2008$405,000 · 2 events
- Damaging Wind in Georgia, July 12, 20085 injured · $50,000 · 55 kt wind · 1 event
- Flash Flood and Hail in Illinois, July 12, 2008$165,000 · 60 kt wind · 11 events
- Flash Flood and Hail in Oklahoma, July 12, 2008$90,000 · 1 in hail · 12 events
- Flooding in Indiana, July 12 to 17, 2008$88,000 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115404, 115405.